Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 152, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 15, 2009, 9:38 PM CDT for 4 counties in Kansas. It was in force for 52 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 9:38 PM CDT (02:38 UTC)
- Expired
- Jun 15, 2009, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:45 PM CDT | TSTM WND GST 75 | 1 Wsw Osage City, KS | |
| Jun 15, 9:47 PM CDT | TSTM WND DMG | Burlington, KS | TREES UPROOTED AND POWER LINES DOWN IN BURLINGTON, |
| Jun 15, 9:51 PM CDT | NON-TSTM WND GST 70 | 2 E Lebo, KS | SEMI TRUCK BLOWN OVER ON I-35. |
| Jun 15, 9:55 PM CDT | TSTM WND DMG | 2 S Harris, KS | 60-65 MPH WIND WITH SMALL TREES DOWN. TIME ESTIMATED. |
| Jun 15, 9:55 PM CDT | TSTM WND GST 60 | Westphalia, KS | WIND SPEED ESTIMATED. DAMAGE REPORTED IN THE TOWN OF WESTPHAILA WITH POWER LINES DOWN ON CARS AND SOME TREES BLOWN DOWN. |
| Jun 15, 10:01 PM CDT | TSTM WND GST 58 | 2 Se Pomona Lake, KS | |
| Jun 15, 10:04 PM CDT | TSTM WND GST 75 | 6 N Garnett, KS | TRAINED SPOTTER REPORTS LARGE PIECE OF BARN ACROSS HIGHWAY 59 WITH LARGE TREE BRANCHES DOWN. |
| Jun 15, 10:05 PM CDT | TSTM WND GST 70 | 2 S Ottawa, KS | |
| Jun 15, 10:10 PM CDT | TSTM WND GST 80 | Colony, KS | |
| Jun 15, 10:11 PM CDT | TSTM WND GST 58 | 1 S Ottawa, KS | |
| Jun 15, 10:13 PM CDT | TSTM WND DMG | 7 Nnw Ottawa, KS | 10X12 FOOT DOOR BLOWN OFF SHED. 2.30 INCHES OF RAINFALL. |
| Jun 15, 10:13 PM CDT | TSTM WND DMG | Greeley, KS | ONE TREE 24 INCHES IN DIAMETER UPROOTED. 12 INCH DIAMETER LIMBS DOWNED. STORM RAINFALL TOTAL OF 2.30 INCHES. DELAYED REPORT. |
| Jun 15, 10:13 PM CDT | TSTM WND GST 70 | 1 S Ottawa, KS | BLEW BASKETBALL HOOP OVER |
| Jun 15, 10:15 PM CDT | TSTM WND GST 65 | 1 E Garnett, KS | SPOTTER REPORTED 65 MPH WINDS AT THE GARNETT AIRPORT |
| Jun 15, 10:19 PM CDT | TSTM WND GST 70 | 4 Se Ottawa, KS | 2 INCH TREE LIMBS BLOWN DOWN. |
| Jun 15, 10:20 PM CDT | TSTM WND DMG | Lane, KS | 12 INCH DIAMETER LIMBS DOWNED. TREES BLOWN ONTO HOUSES. POWER LINES DOWN. DELAYED REPORT. |
| Jun 15, 10:28 PM CDT | TSTM WND GST 70 | 7 Ene Ottawa, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:01 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 160238 SVRTOP KSC003-031-059-139-160330- /O.NEW.KTOP.SV.W.0152.090616T0238Z-090616T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 938 PM CDT MON JUN 15 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN EAST CENTRAL KANSAS... COFFEY COUNTY IN EAST CENTRAL KANSAS... FRANKLIN COUNTY IN EAST CENTRAL KANSAS... OSAGE COUNTY IN EAST CENTRAL KANSAS... * UNTIL 1030 PM CDT * AT 934 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF EMPORIA TO 20 MILES SOUTHEAST OF EMPORIA...MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... LEBO... OSAGE CITY... OLIVET... BURLINGTON... NEW STRAWN.... LYNDON... MELVERN... WAVERLY... QUENEMO... WESTPHALIA... POMONA... HARRIS... CENTROPOLIS... OTTAWA... GARNETT... GREELEY... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. && LAT...LON 3873 9595 3873 9505 3803 9506 3803 9594 TIME...MOT...LOC 0237Z 257DEG 49KT 3867 9590 3817 9591 $$ BLAIR
3 follow-up statements
000 WWUS53 KTOP 160251 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 951 PM CDT MON JUN 15 2009 KSC003-031-059-139-160330- /O.CON.KTOP.SV.W.0152.000000T0000Z-090616T0330Z/ OSAGE-FRANKLIN-COFFEY-ANDERSON- 951 PM CDT MON JUN 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR ANDERSON...COFFEY...FRANKLIN AND OSAGE COUNTIES... AT 949 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF OTTAWA TO 37 MILES SOUTHEAST OF EMPORIA...MOVING EAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... QUENEMO...WESTPHALIA...WILLIAMSBURG...POMONA...HARRIS...COLONY...CENT ROPOLIS...OTTAWA...PRINCETON...RICHMOND...GARNETT...LONE ELM...KINCAID...GREELEY...RANTOUL...LANE AND WELLSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS COFFEE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 3873 9595 3873 9505 3803 9506 3803 9594 TIME...MOT...LOC 0250Z 257DEG 49KT 3857 9562 3807 9563 $$ BLAIR
000 WWUS53 KTOP 160259 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 959 PM CDT MON JUN 15 2009 KSC003-031-059-139-160330- /O.CON.KTOP.SV.W.0152.000000T0000Z-090616T0330Z/ OSAGE-FRANKLIN-COFFEY-ANDERSON- 959 PM CDT MON JUN 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR ANDERSON...COFFEY...FRANKLIN AND OSAGE COUNTIES... AT 957 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF OTTAWA TO 38 MILES SOUTH OF OTTAWA...MOVING EAST AT 60 MPH. PEOPLE IN AND AROUND GARNETT SHOULD TAKE IMMEDIATE SHELTER FROM DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 75 MPH. LOCATIONS IMPACTED INCLUDE... CENTROPOLIS...COLONY...OTTAWA...PRINCETON...GARNETT...RICHMOND...LONE ELM...KINCAID...GREELEY...RANTOUL...WELLSVILLE AND LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF COFFEY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 3873 9595 3873 9505 3803 9506 3803 9594 TIME...MOT...LOC 0258Z 260DEG 56KT 3858 9540 3808 9542 $$ BLAIR
000 WWUS53 KTOP 160328 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1028 PM CDT MON JUN 15 2009 KSC003-031-059-139-160337- /O.EXP.KTOP.SV.W.0152.000000T0000Z-090616T0330Z/ OSAGE-FRANKLIN-COFFEY-ANDERSON- 1028 PM CDT MON JUN 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON...COFFEY...FRANKLIN AND OSAGE COUNTIES WILL EXPIRE AT 1030 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA... THUS THE WARNING WILL EXPIRE AT 1030 PM CDT. HEAVY RAIN AND GUSTY WINDS NEAR 45 MPH ARE STILL POSSIBLE FOR THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER. LAT...LON 3873 9595 3873 9505 3803 9506 3803 9594 TIME...MOT...LOC 0327Z 260DEG 56KT 3866 9482 3816 9485 $$ BLAIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:34 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 6:34 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 634 PM CDT MON JUN 15 2009 .UPDATE... UPDATED FOR 00 UTC AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... CONVECTION WILL INCREASE THROUGH THE EVENING WITH LOW END VFR CEILINGS EXPECTED PRIOR TO CONVECTION ARRIVAL. EVENTUALLY...BORDERLINE VFR/MVFR CEILINGS CAN BE EXPECTED OVERNIGHT. ADDITIONALLY TEMPO PERIODS OF THUNDERSTORMS ARE ANTICIPATED BEGINNING 02Z TO 04Z AT TAF SITES AS CURRENT AND ADDITIONAL CONVECTION MATERIALIZES. VFR CONDITIONS WILL PREVAIL BY MID MORNING AT TAF SITES BEHIND DEPARTING WAVE/CONVECTION. BLAIR && .PREV DISCUSSION... /ISSUED 355 PM CDT MON JUN 15 2009/ DISCUSSION... SOMEWHAT COMPLEX SURFACE PATTERN IN PLACE THIS AFTERNOON WITH MAIN THERMAL/MOISTURE BOUNDARY LOCATED FROM NEAR HJL TO LWC. REMNANTS OF OUTFLOW BOUNDARY THAT HAD MADE IT INTO SOUTHEAST KS APPEARS TO BE WASHING OUT. ML CAPE VALUES TO AROUND 4000 J/KG ARE IN PLACE SOUTH OF THE FRONT ACROSS NRN KS. LOW-LEVEL SHEAR RELATIVELY WEAK AT THIS TIME...BUT FORECAST TO INCREASE DURING THE EVENING HOURS AS LOW-LEVEL JET DEVELOPS. ADDITIONALLY PW VALUES > 1.5 INCHES COUPLED WITH EXPECTED MCS DEVELOPMENT AND NEARLY SATURATED GROUND SHOULD RESULT IN FLASH FLOOD POTENTIAL FOR TONIGHT. NAM AND GFS BOTH DEVELOP MCS WITH HEAVY PRECIPITATION OVER NC KS THAT ROLLS THROUGH OVERNIGHT. HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF CWA TONIGHT BASED ON FORECAST PRECIPITATION AND NEARLY SATURATED GROUND. WILL ONLY CARRY A SLIGHT CHC POP TUESDAY MORNING AS MCS SHIFTS RAPIDLY EASTWARD INTO MO. AS SFC LOW MOVES OFF TO THE EAST OF THE CWA AS SHORTWAVE DEPARTS...FRONT WILL SLOWLY SAG INTO THE FAR SOUTHERN PORTIONS OF EAST CENTRAL KS AND BECOMING STATIONARY IN THE EVENING. WILL ALSO CARRY A SLIGHT CHANCE IN THE AFTERNOON AS WELL WITH THE FRONT...MAINLY ACROSS EAST CENTRAL AREAS WHERE CAP WILL ERODE WITH DAYTIME HEATING AND CONVERGENCE STRONGER. AS CLOUDS THIN THROUGH THE DAY IN THE WAKE OF DEPARTING MCS...SHOULD SEE WARMEST READINGS ACROSS THE FAR SOUTHERN CWA NEAR 90. THE BOUNDARY WILL GENERALLY REMAIN SOUTH OF THE CWA OVERNIGHT...BUT CONVERGENCE WILL INCREASE THROUGH THE EVENING AS WEAK LLVL JET DEVELOPS IN THE EVENING...THEN VEERS OVERNIGHT...SO WILL ONLY CARRY A LOW POP IN THE EVENING. ON WEDNESDAY...MUCH WARMER AIR WILL ADVECT NORTHWARD BY WEDNESDAY AFTERNOON WITH HIGHS IN THE LOW TO MID 90S...THEN EVEN WARMER ON THURSDAY AHEAD OF THE WESTERN TROUGH AS LLVL FLOW VEERS EVEN MORE AND ALLOWS VERY WARM 850MB TEMPS TO ADVECT NORTHEAST ACROSS THE CWA. WILL INCREASE HIGHS MORE THROUGH THE 90S...WARMEST SOUTHWEST CWA. SHORTWAVE TROUGH AND COLD FRONT WILL MOVE ACROSS THE CWA THURSDAY NIGHT AND EARLY FRIDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS DEVELOPING ALONG IT AND MOVING SOUTHEAST THROUGH THE CWA OVERNIGHT AND EARLY FRIDAY WITH SLIGHTLY COOLER AND DRIER AIR MOVING IN BEHIND THE FRONT FRIDAY AND SATURDAY WITH HIGHS GENERALLY IN THE 80S. HOWEVER THE RIDGE WILL REAMPLIFY NORTHWARD THROUGH THE PLAINS BY SUNDAY WITH HIGHS BACK INTO THE 90S. WILL KEEP THE WEEKEND AND MONDAY DRY...BUT SOME FLATTENING OF THE RIDGE TRIES TO OCCUR AFTER MONDAY AS ANOTHER SHORTWAVE TROUGH AND FRONT APPROACH THE AREA. CONFIDENCE WAS NOT HIGH ENOUGH THAT FAR OUT TO INSERT POPS FOR MONDAY AT THIS TIME. AVIATION... MAIN FORECAST PROBLEMS ON AVIATION SIDE ARE WHEN THUNDERSTORM CHANCES WILL AGAIN OCCUR...AND WHETHER WE WILL HAVE IFR CIGS TUESDAY MORNING. SOMEWHAT DIFFUSE WARM FRONT/OUTFLOW BOUNDARY EXTENDING FROM NEAR CNK TO SOUTH OF OJC. AIRMASS QUITE UNSTABLE AND THAT WILL INCREASE DURING THE AFTERNOON. WHILE MAIN THREAT FOR ORGANIZED CONVECTION WILL BE TONIGHT IN THE FORM OF A LINE OF THUNDERSTORMS/MCS...SURFACE HEATING ALONG/NEAR LEFTOVER BOUNDARY MAY BE ENOUGH TO FIRE SOME SCATTERED THUNDERSTORMS LATE AFTERNOON/EVENING. FOR THE TAFS...HAVE CONCENTRATED ON OVERNIGHT THUNDERSTORM ACTIVITY...BUT MAY NEED TO RECONSIDER AFTER SEEING WHERE BOUNDARY SETS UP BY LATE AFTERNOON. MODELS DO INDICATE EITHER IFR OR MVFR CIGS OVER ERN KS FOLLOWING MCS AND HAVE GONE ON THE OPTIMISTIC SIDE KEEPING THEM MVFR THROUGHOUT MOST OF THE MORNING. 60 && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR KSZ008-KSZ009-KSZ010- KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034- KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056- KSZ058-KSZ059. &&
Hazardous weather outlook, Jun 15, 5:49 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 549 PM CDT MON JUN 15 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-162300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 549 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AND DURING THE OVERNIGHT HOURS. INITIALLY ISOLATED STORMS COULD DEVELOP ACROSS CENTRAL KS AND MOVE INTO EAST CENTRAL KANSAS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 1 AND 2 INCHES IN DIAMETER AS WELL AS A FEW ISOLATED TORNADOS. AS THE EVENING PROGRESSES...THE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO A LARGE CLUSTER AND MOVE EAST ACROSS THE STATE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. ADDITIONALLY VERY HEAVY RAINFALL IS LIKELY WITH THE STORMS. FLASH FLOODING COULD OCCUR IF STORMS MOVE SLOWLY OR MOVE OVER THE SAME LOCATIONS CONTINUOUSLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS EVENING. WOLTERS
In the hours before
Local storm report, Jun 15, 9:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
901 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 3 W READING 38.52N 96.02W
06/15/2009 E0.88 INCH LYON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 15, 9:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 5 SE BAILEYVILLE 39.79N 96.12W
06/15/2009 E65 MPH NEMAHA KS TRAINED SPOTTER
WINDS OF 60 TO 65 MPH FOR 15 MINUTES
&&Local storm report, Jun 15, 9:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 9 W HOLTON 39.47N 95.90W
06/15/2009 E65 MPH JACKSON KS TRAINED SPOTTER
&&Local storm report, Jun 15, 9:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 3 WNW EMPORIA 38.42N 96.23W
06/15/2009 M75 MPH LYON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 15, 9:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
929 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 1 SE EMPORIA 38.40N 96.17W
06/15/2009 E60.00 MPH LYON KS TRAINED SPOTTER
&&
JWLocal storm report, Jun 15, 9:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST HARTFORD 38.31N 95.96W
06/15/2009 E60 MPH LYON KS FIRE DEPT/RESCUE
CITY LOST POWER.
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:12 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 48 min |
| Jun 15, 7:18 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 57 min |
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 59 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud | 20 min |
| Jun 15, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 36 min |
| Jun 15, 8:10 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Pottawatomie, Wabaunsee | 50 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 45 min |
| Jun 15, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Marshall, Nemaha, Pottawatomie | 52 min |
| Jun 15, 8:48 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 32 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 53 min |
| Jun 15, 9:01 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 28 min |
| Jun 15, 9:17 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Riley, Wabaunsee | 34 min |
| Jun 15, 9:19 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 41 min |
| Jun 15, 9:26 PM CDT | Areal Flood Advisory | TOP | Morris | 109 min |
| Jun 15, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 54 min |
| Jun 15, 9:36 PM CDT | Flash Flood Warning | TOP | Morris | 3 hr |
| Jun 15, 10:08 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 28 min |
| Jun 16, 12:27 AM CDT | Flash Flood Warning | TOP | Morris | 2 hr |
| Jun 16, 1:05 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 40 min |
| Jun 16, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 26 min |
| Jun 16, 2:02 AM CDT | Areal Flood Advisory | TOP | Shawnee | 118 min |
| Jun 16, 2:50 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson | 115 min |
| Jun 16, 2:58 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Lyon | 58 hr |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Lyon | 5 hr |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Coffey | 11 hr |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Coffey, Lyon | 30 hr |
| Jun 16, 4:15 AM CDT | Areal Flood Advisory | TOP | Lyon | 2 hr |
| Jun 16, 4:25 AM CDT | Areal Flood Advisory | TOP | Franklin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.